New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

damgalnuna
Regular Member


Date Joined Aug 2010
Total Posts : 77
   Posted 9/9/2010 6:33 AM (GMT -7)   
I was mistaken when I posted last night. My doctor had called me. He must have called during the 2% of the day when I wasn't near my cell phone, and I forgot to check for voicemails. You'd think I would have remembered to do that, wouldn't you? I guess I assumed after 6 pm that if he hadn't called yet, he wouldn't be calling. But I guess he called shortly thereafter, probably when I was fixing my daughter her dinner.

The MRI showed that the L4/L5 and L5/S1 left-sided disc herniations are slightly worse than in my May 2009 MRI. It also showed a new L3/L4 left- and right-sided disc herniation, which is probably why I have begun experiencing pain on the right as well as the left.

The MRI report and my other records are being sent to the neurosurgeon, and once he reviews them, he will decide whether he wants me to schedule an appointment with him. So now I'm waiting to see on that.

Regarding medication, my doctor had me stop taking my nighttime dose of Lyrica and start tapering up on topomax at that time. As of last night, I'm up to three tablets per evening, and he'd like me to go up to four next Wednesday. After that he'd like to start switching out other doses of Lyrica. Once I stopped my evening dose of Lyrica, the nerve pain in my legs got much, much worse. It has improved a bit as my dose of topomax has increased, but it is still bad. I'm waiting it out to see if the increased doses help more than the Lyrica was helping. I put on a bit of weight with Lyrica, and I'm hoping a medication change might help with that. Losing a few pounds might help a little with my pain as well.

caligirl2001
Regular Member


Date Joined Jan 2010
Total Posts : 197
   Posted 9/9/2010 9:36 AM (GMT -7)   
I'm glad your MRI gave some explanation for your pain, but sorry you are going through it. If it is any help, I have lost some weight with topamax. For me, I think it is partially appetite suppressant, and partially just a disinterest in food. I may feel hungry, but I look around and nothing looks good enough to bother eating, or at least nothing I can eat without making myself sick. I take 125mg, 75 at night and 50 in the morning. Best wishes to you and I hope your pain improves!
Fibromyalgia, High BP, Migraines, anxiety, Non Celiac Gluten Intolerant
Current medications: Topamax, Maxalt, Lotrel, Wellbutrin

MsBunky
Veteran Member


Date Joined Jan 2010
Total Posts : 1097
   Posted 9/9/2010 9:37 AM (GMT -7)   
Ah yes...the Lyrica weight gain issue. I hear you damgalnuna - I was on it for several months and ended up gaining 30 pounds...30 that I can't hide on a 5'2" body. It was a pity I had to go off the drug, for that reason and also for severe dizziness and blurred vision. I had excellent results with it from a pain reducing perspective for my Fibro.

I have steadily been managing the weight loss of those 30 pounds, plus a few more I found. It helps in some ways that some of my new meds have a side effect of loss of appetite. I have to force myself to eat now, but the weight is gone, it definitely helped reduce some pain and pressure on my joints, and now I take Cymbalta and Cesamet in combination for the Fibro, along with my other drugs for other issues.

I hope you're able to easily lose the weight you've gained, and that you get yourself to a point of moderate "comfort" - perhaps I should call that miracle comfort, because it's a miracle to get comfortable!

I hope the neurosurgeon gets back to you quickly with a decision on next steps. The waiting for anything treatment wise seems agonizing long when you're the one waiting. Hang in there...

hugs,
Pam
DX: Fibro, Severe Myofascial Pain, Chronic Pelvic Pain, Surgical Adhesions, IBS, IC-PBS, Carpal Tunnel (both wrists), FAI, Reynauds, Opthalmic Migraines, Drug Related Hot Flashes, Physically Unable to Vomit due to Nissen Surgery, Extremely tiny and scarred veins (hard start for IV's)

Meds: Oxycontin, Tramacet, Cymbalta, Cesamet, Flexeril, Clonidine plus Vitamin D + Multi daily

MsBunky
Veteran Member


Date Joined Jan 2010
Total Posts : 1097
   Posted 9/9/2010 9:45 AM (GMT -7)   
Hey Cali...we must have been posting at the same time. I completely understand what you're saying about food and your interest level. I've been having a horrendous time finding food that not only can I eat, but that I won't gag about when I'm thinking of the food, or eating it. Everything I look at just disgusts me right now...I look at chicken, and my stomach churns...and I LOVE chicken!!!

I have no idea why this is happening now, as my pain is being fairly well managed...but I've had it happen before when I've been sick with pain (you might know that feeling...when your pain makes you feel like throwing up). . Right now, my diet consists of yogurt, flax and pumpkin seed granola (from Natures Path...SO yummy!) and ice cream, with a very rare bit of "regular" main course fare; chicken, potatos, veggies, meatloaf...perogies...the list goes on. Pretty much everything I see or smell just turns me off. cry

Hope you find foods that you can manage Cali...trust me, I really do know how you feel! Keep trying stuff and make sure you check in with your doctor if it persists for longer than a few days.

hugs,
Pam
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:44 AM (GMT -7)
There are a total of 2,734,006 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151301 registered members. Please welcome our newest member, BrisaMeadows.
287 Guest(s), 9 Registered Member(s) are currently online.  Details
cupcakespinkgal, Joan M, Albannach, AngelsmamaDorseysdaughter, reminder, Stanislav, Bobby Mac, exqualls, SharonZ


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer